MAUDE Adverse Event Report: COVIDIEN TROCAR CATH 24FR

COVIDIEN TROCAR CATH 24FR
Model Number 8888561050-
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported the tip of the device remained in the chest of the patient.Additional information was received stating that the trocar was removed from the patient endoscopically before the start of the operation and the patient was fine.
 
Additional Manufacturer Narrative
There were two photographs submitted with the complaint, which have been reviewed.From the review, we cannot confirm the reported issue based on the x-ray photographs provided.The complaint report indicates that there is no sample available in connection with this complaint report.Without a sample we are unable to perform a thorough follow up investigation to include functional and visual evaluation to determine the root cause(s) of the reported condition or implement any corrective action(s).If additional information or samples are received, the investigation will resume as needed.
 
Additional Manufacturer Narrative
The device history record review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.The complaint report indicates that there is no sample available in connection with this complaint report.There were two photographs submitted with the the complaint which have been reviewed; from the review it is hard to see the tip, but it is just above the hand symbol in the photo.From the review we can confirm the reported issue.However, without a sample we are unable to perform a thorough follow up investigation to include functional and visual evaluation to determine the root cause(s) of the reported condition or implement any corrective action(s).If additional information or samples are received, the investigation will resume as needed.

Brand Name
TROCAR CATH 24FR
Common Device Name
TROCAR
Manufacturer (Section D)
COVIDIEN
sragh industrial estate
tullamore, co, offaly
EI 
MDR Report Key9717915
Report Number9612030-2020-02415
Device Sequence Number13535468
Product Code DRC
UDI-Device Identifier10884521029293
UDI-Public10884521029293
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888561050-
Device Catalogue Number8888561050-
Device Lot Number18G250FHX
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer02/12/2020
02/12/2020
Initial Report FDA Received Date02/17/2020
Supplement Report FDA Received Date04/20/2020
05/21/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;